Alert archive / Nevada / High Wind Watches in 2012

High Wind Watch 4, NWS Elko, NV

March 29, 20125 counties in Nevada

NWS Elko, NV issued this high wind watch at Mar 29, 2012, 3:00 PM PDT for 5 counties in Nevada. It took effect at Mar 31, 2012, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 3:00 PM PDT (22:00 UTC)
In effect from
Mar 31, 2012, 5:00 AM PDT
Expired
Mar 30, 2012, 1:43 PM PDT
In force
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS75 KLKN 292200
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT THU MAR 29 2012

...VERY STRONG WINDS EXPECTED SATURDAY AND SATURDAY EVENING...

..AN INTENSE COLD FRONT IS EXPECTED TO SWEEP THROUGH NEVADA
SATURDAY AFTERNOON AND EVENING. VERY STRONG SOUTHWEST WINDS CAN BE
EXPECTED AHEAD OF THE COLD FRONT SATURDAY AFTERNOON...BECOMING
MORE WESTERLY SATURDAY NIGHT. 

NVZ013-030>037-301200-
/O.NEW.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
300 PM PDT THU MAR 29 2012

...HIGH WIND WATCH IN EFFECT FROM EARLY SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM EARLY SATURDAY MORNING THROUGH
SATURDAY EVENING.

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY
  DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL BECOME
  WESTERLY SATURDAY EVENING.

* TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND
  EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... 
  SILVER ZONE PASS...WEST WENDOVER...ELKO...SPRING CREEK... 
  WELLS...CARLIN...PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS...
  GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...
  HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...
  TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 

* IMPACTS: VERY STRONG WINDS ARE EXPECTED TO MAKE TRAVEL DIFFICULT
  TO DANGEROUS ACROSS NEVADA SATURDAY AND SATURDAY EVENING. THE
  STRONGEST WIND GUSTS CAN BE EXPECTED ON HIGHWAY PASSES AND
  SUMMITS. AREAS OF BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL
  DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TURNER
2 follow-up statements
443 
WWUS75 KLKN 301019
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
319 AM PDT FRI MAR 30 2012


...WINDY ACROSS HUMBOLDT COUNTY TODAY...
...VERY STRONG WINDS EXPECTED SATURDAY AND SATURDAY EVENING...

..A STRONG LOW PRESSURE SYSTEM IS APPROACHING NEVADA. WINDS WILL
INCREASE ACROSS HUMBOLDT COUNTY TODAY AND THEN BY SATURDAY...VERY
STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT THAT
WILL SWEEP THROUGH THE STATE SATURDAY AFTERNOON AND EVENING.

NVZ030-302230-
/O.NEW.KLKN.WI.Y.0016.120330T1800Z-120331T0200Z/
/O.CON.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
319 AM PDT FRI MAR 30 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT
THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS NEAR 50 MPH. 

* TIMING: STRONGEST WINDS WILL OCCUR THIS AFTERNOON.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT 

* IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH
  PROFILE VEHICLES.


A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING.

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY 
  DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL 
  BECOME WESTERLY SATURDAY EVENING. 

* TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND 
  EVENING.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT 

* IMPACTS: VERY STRONG WINDS ARE EXPECTED TO MAKE TRAVEL
  DIFFICULT TO DANGEROUS ACROSS NEVADA SATURDAY AND SATURDAY 
  EVENING. THE STRONGEST WIND GUSTS CAN BE EXPECTED ON HIGHWAY 
  PASSES AND SUMMITS. AREAS OF BLOWING DUST ARE LIKELY...AND 
  MINOR STRUCTURAL DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-031>037-302230-
/O.CON.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...JACKPOT...WILDHORSE...OWYHEE...
ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
319 AM PDT FRI MAR 30 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY 
  DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL 
  BECOME WESTERLY SATURDAY EVENING. 

* TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND 
  EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER...ELKO...SPRING CREEK... WELLS...
  CARLIN...PEQUOP SUMMIT...ELY...MCGILL... CONNORS PASS...
  GREAT BASIN NATIONAL PARK...SECRET PASS... LAMOILLE CANYON...
  HARRISON PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...
  TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 

* IMPACTS: VERY STRONG WINDS ARE EXPECTED TO MAKE TRAVEL
  DIFFICULT TO DANGEROUS ACROSS NEVADA SATURDAY AND SATURDAY 
  EVENING. THE STRONGEST WIND GUSTS CAN BE EXPECTED ON HIGHWAY 
  PASSES AND SUMMITS. AREAS OF BLOWING DUST ARE LIKELY...AND 
  MINOR STRUCTURAL DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
420 
WWUS75 KLKN 302043
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
143 PM PDT FRI MAR 30 2012

...HIGH WINDS EXPECTED ACROSS THE GREAT BASIN ON SATURDAY...

..A STRONG PACIFIC SYSTEM WILL APPROACH NEVADA THIS EVENING.
STRONG WINDS WILL DEVELOP AHEAD OF A SURFACE COLD FRONT ACROSS
HUMBOLDT COUNTY THIS EVENING...BEFORE INCREASING AND SPREADING
ACROSS THE ENTIRE REGION DURING THE DAY ON SATURDAY. 

NVZ030-311100-
/O.UPG.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/
/O.NEW.KLKN.HW.W.0005.120331T1500Z-120401T0600Z/
/O.CON.KLKN.WI.Y.0016.000000T0000Z-120331T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
143 PM PDT FRI MAR 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS NEAR 50 MPH THIS
  EVENING. SATURDAY SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO
  60 MPH. 

* TIMING: WINDS WILL SUBSIDE LATE THIS EVENING...BEFORE INCREASING
  SATURDAY MORNING AND BECOMING STRONG BY MIDDAY SATURDAY.  

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT 

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
  ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS. AREAS OF
  BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL DAMAGE IS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-031>037-311100-
/O.UPG.KLKN.HW.A.0004.120331T1200Z-120401T0600Z/
/O.NEW.KLKN.HW.W.0005.120331T1800Z-120401T0600Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...JACKPOT...WILDHORSE...OWYHEE...
ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
143 PM PDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. LOCALLY 
  DAMAGING WIND GUSTS NEAR 70 MPH ARE POSSIBLE. WINDS WILL 
  BECOME WESTERLY SATURDAY EVENING. 

* TIMING: STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND 
  EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE
  PASS...WEST WENDOVER...ELKO...SPRING CREEK... WELLS...
  CARLIN...PEQUOP SUMMIT...ELY...MCGILL... CONNORS PASS... GREAT
  BASIN NATIONAL PARK...SECRET PASS...AUSTIN...AUSTIN SUMMIT...
  EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...
  EMIGRANT PASS...TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT
  SUMMIT

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS. AREAS
  OF BLOWING DUST ARE LIKELY...AND MINOR STRUCTURAL DAMAGE IS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 29, 2:20 PM PDT, 40 minutes earlier.

Area forecast discussion, Mar 29, 2:20 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
220 PM PDT THU MAR 29 2012

.SYNOPSIS...CLOUDY AND MILD WEATHER WILL CONTINUE THROUGH FRIDAY
WITH A FEW LIGHT RAIN SHOWERS ACROSS NORTHERN NEVADA. AN INTENSE
COLD FRONT WILL SWEEP ACROSS THE GREAT BASIN LATE SATURDAY AND
SATURDAY NIGHT. EXPECT VERY STRONG WINDS SATURDAY ALONG WITH AREAS
OF BLOWING DUST. RAIN SHOWERS AND A FEW THUNDERSTORMS SATURDAY
AFTERNOON WILL CHANGE TO WET SNOW SATURDAY NIGHT. MUCH COLDER FOR
THE FIRST DAY OF APRIL ON SUNDAY.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY. CONTINUED CLOUDY AND MILD
THIS AFTERNOON WITH RADAR INDICATING LIGHT RAIN/SPRINKLES ACROSS
ELKO COUNTY. INFRARED SATELLITE REVEALS ANOTHER REINFORCEMENT OF
PACIFIC MOISTURE ARRIVING FROM NORTHERN CALIFORNIA. CLOUDS WILL
REMAIN THICK OVERNIGHT AS THIS MOISTURE ARRIVES...WITH LIGHT RAIN
ACROSS NORTHERN NEVADA. VERY MILD TONIGHT WITH TEMPERATURES ONLY
FALLING TO THE UPPER 30S/LOWER 40S FRIDAY MORNING.

FRIDAY...CONTINUED CLOUDY AND MILD. SW FLOW STRENGTHENS FURTHER
AHEAD OF STRONG TROUGH APPROACHING FROM THE PACIFIC. INCREASING
THICKNESSES WILL DELIVER A NICE TASTE OF SPRING TO THE GREAT
BASIN DESPITE THE CLOUDS...WITH ALL VALLEYS WARMING INTO THE 60S
AND LOWER 70S. SW WINDS BEGIN INCREASING AFTER NOON ON FRIDAY
AVERAGING 15-25 MPH WITH GUSTS OF 30-40 MPH. WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA THROUGH FRIDAY...BUT WILL ADVISE
UPCOMING SHIFTS TO KEEP AN EYE ON THIS.

SATURDAY...SIGNIFICANT /POTENTIALLY HIGH IMPACT/ WIND EVENT
EXPECTED FOR NEVADA WITH DAMAGING WIND GUSTS POSSIBLE. 12Z MODEL
GUIDANCE HAS UNANIMOUSLY SLOWED DOWN THE APPROACH OF THE EXPECTED
INTENSE COLD FRONT AND THE PARENT PACIFIC TROUGH. 12Z ECMWF NOW
PLACES THE COLD FRONT ALONG A MOUNTAIN CITY-BATTLE MOUNTAIN-
TONOPAH LINE AT 5 PM SATURDAY. THIS IS SEVERAL HOURS SLOWER THAN
PREVIOUS SOLUTIONS SO SIGNIFICANT FORECAST/GRID EDITING WAS
REQUIRED. SLOWED DOWN PROGRESSION OF SHOWERS AND THUNDERSTORMS
INTO NW NEVADA LATE SATURDAY. THE DELAY OF THE COLD FRONT WILL
RESULT IN MUCH WARMER TEMPERATURES SATURDAY...WITH MANY MODELS NOW
FORECASTING THE WARMEST AIRMASS ACROSS THE E/SE ZONES AHEAD OF THE
COLD FRONT ON SATURDAY AFTERNOON. RAISED MAX TEMP GRID FOR
SATURDAY ACROSS THE BOARD WITH 60S AND 70S COMMON. THE BAD NEWS
IS THIS ADDITIONAL WARMTH WILL ONLY MAXIMIZE THE WIND POTENTIAL
SATURDAY AFTERNOON AND EVENING WITH EFFICIENT MIXING AHEAD OF THE
APPROACHING COLD FRONT. ALONG WITH SURROUNDING WFOS...HAVE ISSUED A
HIGH WIND WATCH FOR ALL ZONES FROM EARLY SATURDAY MORNING THROUGH
SATURDAY EVENING. WINDS WILL BE VERY STRONG ACROSS ALL ZONES...BUT
AT VARIOUS TIMES. WILL REDEFINE MORE ACCURATE TIMES OF THE WORST
WINDS WHEN THE HIGH WIND WATCH IS UPGRADED TO A WARNING BY FUTURE
SHIFTS. WIND GUSTS NEAR 70 MPH ARE LIKELY AHEAD OF THE COLD FRONT
SATURDAY AFTERNOON AND EVENING...PARTICULARLY ON SUMMITS AND
PASSES. WIND GUSTS THIS STRONG WILL MAKE TRAVEL DIFFICULT TO
DANGEROUS...AND MAY CAUSE MINOR STRUCTURAL DAMAGE. ADDED AREAS OF
BLOWING DUST SATURDAY AFTERNOON AND EVENING. PLEASE REFER TO THE
HIGH WIND WATCH PRODUCT /NPWLKN/ FOR FURTHER DETAILS.

SATURDAY NIGHT...A BRIEF PERIOD OF WET SNOW EXPECTED BEHIND THE
COLD FRONT. TROUGH AXIS AND VORTICITY MAX WILL SWING THROUGH THE
GREAT BASIN VERY QUICKLY. THE PROGRESSIVE NATURE OF THE SYSTEM
IN COMBINATION WITH WARM GROUND TEMPERATURES WILL MAKE SNOW
ACCUMULATIONS DIFFICULT. FORECASTING A GENERAL 1/2-2 INCHES OF WET
SLUSHY SNOW FOR MOST VALLEYS SATURDAY NIGHT. AMOUNTS WILL BE
TERRAIN DEPENDENT WITH SOME UPSLOPE CONTRIBUTIONS ON WESTWARD
FACING SLOPES LATE SATURDAY NIGHT. WITH MOST OF THE SNOW FALLING
AT NIGHT AND ON A WEEKEND...AN IMPACT-BASED WINTER WEATHER
ADVISORY IS NOT EXPECTED TO BE NECESSARY.

SUNDAY...MUCH COLDER. COLD TROUGH AXIS EXPECTED TO PASS OVER
NEVADA MIDDAY SATURDAY WITH 700 MB TEMPS DOWN TO -12C. COLD AIR
ALOFT /500 MB TEMPS TO -30C/ WILL INTERACT WITH STRONG EARLY APRIL
SUN TO PRODUCE NUMEROUS INSTABILITY SNOW/GRAUPEL SHOWERS. INCREASED
SHOWER COVERAGE SIGNIFICANTLY TO SCATTERED. ALL ROADWAYS WILL
REMAIN WET SUNDAY WITH VALLEYS STUCK IN THE 40S. TURNER

.LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. PROGRESSIVE LOW
AMPLITUDE RIDGING AT THE BEGINNING OF THE PERIOD WILL TRANSITION TO
HIGH AMPLITUDE FLOW WITH A MEAN TROUGH OVER THE WEST COAST. MODEL
CONFIDENCE IS SLIGHTLY BELOW AVG AFTER TUESDAY...AS MODELS ARE
STRUGGLING WITH THE DEVELOPMENT OF HIGH AMPLITUDE FLOW OVER THE
WESTERN CONUS MID-WEEK NEXT WEEK. PRECIP AND TEMPS WILL RUN NEAR
AVERAGE THIS PERIOD.

SUNDAY NIGHT WEEKEND TROUGH QUICKLY PUSHES OFF TO THE EAST LEAVING
THE AREA UNDER CLEAR SKIES...WHICH WILL PROVIDE THE REGION WITH A
COLD MONDAY MORNING. MONDAY THROUGH TUESDAY A QUICK WARM-UP IS
EXPECTED AS 500MB HEIGHTS RISE DUE TO A SHORTWAVE RIDGE BUILDING
OVER THE WESTERN CONUS. THERE WILL BE PERIODS OF HIGH CLOUDS
STREAMING ACROSS THE REGION...BUT IT WILL REMAIN DRY WITH HIGHS
REACHING BACK INTO THE 60S BY TUESDAY ON A WARM SOUTHWEST WIND.

TUESDAY NIGHT INTO WEDNESDAY MODELS CONTINUE TO DIVERGE WITH THE
TIMING OF THE NEXT PACIFIC TROUGH. THE ECMWF/GEM ARE MORE
PROGRESSIVE WITH HEIGHT FALLS BRINGING A SURFACE BOUNDARY OVER THE
CWA BY WEDNESDAY. THE GFS IS A GOOD 24HRS SLOWER AND HAS MUCH LESS
AMPLITUDE WITH THIS NEXT WAVE. THE GEFS IS MORE PROGRESSIVE THE
OPERATIONAL GFS...THUS AM LEANING TOWARDS THE MORE PROGRESSIVE
TROUGH SOLUTION. HAVE INTRODUCED SOME GHOST POPS BEGINNING ON
WEDNESDAY ACROSS NORTHERN NV AND CONTINUED INTO THURSDAY...WITH THE
POSSIBILITY OF A STATIONARY BOUNDARY DRAPED ACROSS THE CENTRAL NV
CONVERGENCE ZONE. WINDS WILL BE BREEZY TO STRONG OUT OF THE SW
DURING THIS PERIOD ALSO.

&&

.AVIATION...MOIST PACIFIC JET WILL BRING CIGS TONIGHT DOWN TO 5K
AGL...WITH A FEW LIGHT RAIN SHOWERS POSSIBLE AT KWMC/KEKO...BUT NO
IMPACTS TO AVIATION OPS ARE EXPECTED. PARTIAL CLEARING EXPECTED
TOMORROW ALONG WITH INCREASED WINDS OUT OF THE SW ONCE AGAIN...BUT
MAX GUSTS SHOULD REMAIN BELOW 20KTS.

&&

.FIRE WEATHER...AN INTENSE COLD FRONT WILL ENTER THE FIRE DISTRICT
SATURDAY AFTERNOON AND EXIT EARLY SUNDAY MORNING. MIN RH OF 13-18%
WILL COMBINE WITH VERY STRONG SW WINDS OF 35-45 MPH /GUSTS OF
50-60 MPH/ ACROSS MUCH OF THE FIRE DISTRICT SATURDAY AFTERNOON AND
EARLY EVENING. RED FLAG CONDITIONS LIKELY TO BE MET ACROSS MANY
VALLEYS FOR SEVERAL HOURS SATURDAY AHEAD OF THE APPROACHING COLD
FRONT. FUELS CONTINUE TO APPEAR NON-CRITICAL. THEREFORE...WILL
CONTINUE TO HIGHLIGHT THIS THREAT IN THIS DISCUSSION THROUGH
SATURDAY. FIRE MANAGERS ARE URGED TO USE EXTREME CAUTION AND
REFRAIN FROM ALL BURNING SATURDAY AFTERNOON AND EVENING. TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR EXTREME EASTERN ELKO COUNTY...HUMBOLDT COUNTY...NORTHERN
ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY...NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY.

&&

99/95/95/99
Hazardous weather outlook, Mar 29, 3:04 AM PDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
304 AM PDT THU MAR 29 2012

NVZ013-030>037-301015-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
304 AM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PACIFIC STORM SYSTEM IS EXPECTED TO BRING VERY STRONG WINDS TO
PARTS OF NEVADA SATURDAY AND SATURDAY EVENING...FOLLOWED BY A FEW
INCHES OF WET SNOW SATURDAY NIGHT.

AT THIS TIME...WINDS APPEAR TO BE THE PRIMARY IMPACT FROM THIS
SYSTEM WITH POTENTIALLY DAMAGING WIND GUSTS AROUND 70 MPH. THE
STRONGEST WINDS ARE EXPECTED TO BE SOUTHWESTERLY AHEAD OF AN
INTENSE COLD FRONT SATURDAY. THE TIMING OF THIS STORM IS BECOMING
IN BETTER FOCUS. THE STRONGEST WINDS ARE EXPECTED ACROSS
HUMBOLDT...NORTHERN LANDER...NORTHERN EUREKA...AND ELKO COUNTIES
BEGINNING SATURDAY AROUND NOON. STRONG WIND GUSTS TO AROUND 70 MPH
MAY IMPACT EASTERN NYE COUNTY AND WHITE PINE COUNTY BY MID-
AFTERNOON AND LAST INTO THE EVENING. WINDS WILL BE STRONGEST ALONG
HIGHWAY OVERPASSES. BLOWING DUST AND MINOR STRUCTURAL DAMAGE IS
POSSIBLE IF THESE WINDS DEVELOP.

A BRIEF PERIOD OF WET SNOW IS EXPECTED BEHIND THE COLD
FRONT SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WARM GROUND
TEMPERATURES WILL MAKE SNOW ACCUMULATION DIFFICULT. EXPECT A
SLUSHY 1 TO 2 INCHES FOR MOST VALLEYS. MOUNTAINS ACROSS EASTERN
NEVADA CAN EXPECT UP TO 6 INCHES OF WET SNOW...MAINLY ABOVE 7000
FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

High Wind Watches in Nevada, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.